Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed as PMR for neck, shoulders and lower back. Having leg pain. Knee and ankle joints swollen. Getting bruises. Remedy?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have other health issues but the one that's causing most of the problems,is,my neck shoulders and lower back have been diagnosed as PMR,but my legs are in pain and my knee and both ankle joints are swollen,my query is why am I getting so many bruises and bleeds on my skin? thx
Posted Tue, 24 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Kerry Pottinger 30 minutes later
Brief Answer:
Effects of steroids.

Detailed Answer:
Thank you for using Healthcare Magic.
The most likely cause of bruises and bleeds on your skin is the effect of the steroids. Although you have weaned off them, the side-effect of easy bruising will last sometime longer.
It would appear you are now not on any treatment for your polymyalgia rheumatica since you have stopped steroids. Could I suggest you consider methotrexate as an alternative treatment to steroids. Methotrexate does not have an effect on mental health in the way that steroids do. Although methotrexate also causes bruising, you may find any pain and stiffness improves.
I hope this is of help to you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor